|Aspirin or Salicylates toxicity
|Ethylene glycol toxicity
|Renal Tubular Acidosis
|Tricyclic Antidepressant Toxicity
|Carbon monoxide poisoning
|Paracetamol (Acetaminophen) toxicity
Opiate reversal can cause Myalgia, Vomiting, Yawning, Chills, Diarrhoea. In those on End of life care give very small doses of naloxone if concerned about opiate toxicity.
- Commonly used both medically and illegally
- Accidental overdose is common as increasing doses needed
- Naloxone is an opiate antagonist which you need to know to use
- Drowsiness, coma, Pinpoint pupils
- Needle marks, poor IV access, Respiratory depression
- Mild hypotension, agitation, even seizures but rare
- FBC, U&E, ABG, ECG
- May need CXR if signs of sepsis or chest infection
- CT head if the cause of reduced GCS unclear
- Check Paracetamol and Salicylates if possible mixed overdose
- Supportive: ABC's and high flow O2. Close monitoring. Recovery position
- Check ABGs. Consider NP airway if needed. May need HDU and /or Intubation and ventilation
- First try Naloxone 0.4 (400 mcg) - 2 mg (2000 mcg) IV or IM.
- Excessive Naloxone may cause HTN, arrythmias, pulmonary oedema, cardiac arrest.
- As the half-life of naloxone is short an IV infusion may be needed - see link below
- In those likely to abscond or where IV access difficult IM naloxone